Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 8, NWS Hastings, NE

March 10, 201424 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Mar 10, 2014, 3:49 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 11, 2014, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2014, 3:49 PM CDT (20:49 UTC)
In effect from
Mar 11, 2014, 10:00 AM CDT
Expired
Mar 11, 2014, 7:56 PM CDT
In force
10 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2521 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WWUS73 KGID 102049
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
349 PM CDT MON MAR 10 2014

...A COLD FRONT WILL BRING STRONG NORTH WINDS ON TUESDAY...

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
110500-
/O.NEW.KGID.WI.Y.0008.140311T1500Z-140312T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
349 PM CDT MON MAR 10 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY. 

* TIMING...A STRONG COLD FRONT WILL SWING ACROSS THE REGION
  TUESDAY MORNING FROM NORTH TO SOUTH. GUSTY NORTH WINDS ARE
  EXPECTED BEHIND THIS FRONT WITH THE STRONGEST WINDS DURING THE
  EARLY TO MID AFTERNOON HOURS.

* WINDS...NORTHERLY AT 25 TO 35 MPH WITH GUSTS OF 45 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  DUE TO STRONG WINDS AND SUDDEN GUSTS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WESELY
4 follow-up statements
070 
WWUS73 KGID 110246
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
946 PM CDT MON MAR 10 2014

...STRONG WIND EXPECTED TUESDAY...

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
111100-
/O.CON.KGID.WI.Y.0008.140311T1500Z-140312T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
946 PM CDT MON MAR 10 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
TUESDAY...


* WIND...FROM THE NORTH OR NORTHEAST...SUSTAINED AT 25 TO 35 MPH
  WITH GUSTS APPROACHING 45 MPH.

* TIMING...THE WIND WILL INTENSIFY BEGINNING TUESDAY
  MORNING...PEAKING BY MID AFTERNOON ON TUESDAY AND THEN
  DECREASING IN INTENSITY BY TUESDAY EVENING.

* IMPACTS...UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND AND
  DRIVING MAY BE DIFFICULT AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT
561 
WWUS73 KGID 110927
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
427 AM CDT TUE MAR 11 2014

...STRONG NORTH WINDS TODAY INTO THIS EVENING...

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
111800-
/O.EXT.KGID.WI.Y.0008.140311T1500Z-140312T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
427 AM CDT TUE MAR 11 2014

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
CDT THIS EVENING...


* WIND...FROM THE NORTH...SUSTAINED AT 25 TO AROUND 35 MPH...WITH
  GUSTS INTO THE 45 TO AROUND 55 MPH RANGE.

* TIMING...WIND SPEEDS WILL GRADUALLY INTENSIFY FROM NORTHWEST TO
  SOUTHEAST ACROSS THE AREA THROUGH EARLY THIS AFTERNOON...PEAK IN
  INTENSITY DURING THE MID-TO-LATE AFTERNOON...AND THEN SLOWLY
  SUBSIDE BELOW ADVISORY CRITERIA THIS EVENING.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO
  STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO EAST
  ORIENTED ROADS. IN ADDITION...THESE STRONG WINDS MAY RESULT IN
  REDUCED VISIBILITIES AS WET SNOW FALLS ACROSS PARTS OF THE AREA
  THIS AFTERNOON INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PFANNKUCH
556 
WWUS73 KGID 111702
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1202 PM CDT TUE MAR 11 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
120200-
/O.CON.KGID.WI.Y.0008.000000T0000Z-140312T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
1202 PM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* WIND...FROM THE NORTH...SUSTAINED AT 25 TO AROUND 35 MPH...
  WITH GUSTS INTO THE 45 TO AROUND 55 MPH RANGE. 

* TIMING...WIND SPEEDS WILL PEAK IN INTENSITY DURING THE MID TO
  LATE AFTERNOON HOURS...AND THEN SLOWLY SUBSIDE BELOW ADVISORY
  CRITERIA THIS EVENING.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  DUE TO STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO 
  EAST ORIENTED ROADS. IN ADDITION...THESE STRONG WINDS MAY 
  RESULT IN REDUCED VISIBILITIES AS WET SNOW FALLS ACROSS PARTS 
  OF THE AREA THIS AFTERNOON INTO THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
206 
WWUS73 KGID 120056
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
756 PM CDT TUE MAR 11 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
120200-
/O.CAN.KGID.WI.Y.0008.000000T0000Z-140312T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
756 PM CDT TUE MAR 11 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY HAS BEEN CANCELLED BECAUSE WINDS HAVE DECREASED
BELOW ADVISORY CRITERIA. WIND SPEEDS ARE EXPECTED TO CONTINUE TO
DECREASE THROUGH THE EVENING HOURS.

$$
EDDY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 10, 1:13 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 10, 1:13 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
113 PM CDT MON MAR 10 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 506 AM CDT MON MAR 10 2014

FOR THOSE WHO THOUGHT YESTERDAY WAS PLEASANT...TODAY WILL PROBABLY
TOP IT THANKS TO SIMILAR TEMPERATURES THAT COULD AT LEAST APPROACH
RECORD VALUES IN PLACES SUCH AS HASTINGS...AND WITH NOTICEABLY-
LIGHTER WINDS THAN SUNDAY IN MOST AREAS. THAT BEING SAID...EVEN
WITH THE LIGHTER WINDS THERE WILL LIKELY BE SOME MODEST
ENHANCEMENT OF SPEEDS AT TIMES WHICH COULD PROMOTE SOME MARGINAL
FIRE DANGER GIVEN VERY LOW RELATIVE HUMIDITY VALUES...AND THIS IS
COVERED IN GREATER DETAIL IN A SEPARATE FIRE WEATHER SECTION
BELOW. OTHERWISE...THERE IS ESSENTIALLY ZERO RISK OF PRECIP
THROUGH THE NEXT 24 HOURS...WITH ALL OF THAT ACTION HOLDING OFF
UNTIL THE TUESDAY/TUESDAY NIGHT PERIODS DESCRIBED IN THE LONG TERM
BELOW.

STARTING OFF WITH THE HERE AND NOW...09Z OBJECTIVE SURFACE
ANALYSIS INDICATES A FAIRLY SUBTLE TROUGH AXIS CUTTING ALONG A
LINE FROM EAST-CENTRAL NEB TO NORTH CENTRAL KS...TRAILING WELL-
SOUTHWARD FROM A PARENT SUB-1000 MILLIBAR LOW CENTERED NORTH OF
MN. LOCALLY...THIS SUBTLE FEATURE IS ONLY SERVING AS A WIND-SHIFT
LINE...WITH THE MAJORITY OF THE CWA REPORTING A LIGHT WEST-
NORTHWEST BREEZE UP TO AROUND 10 MPH...WHILE EXTREME SOUTHEAST
ZONES AND POINTS EAST ARE STILL HOLDING ON TO A BIT MORE OF A
SOUTH-SOUTHWEST COMPONENT. ALOFT IN THE MID/UPPER LEVELS...WATER
VAPOR IMAGERY AND SHORT TERM MODEL DATA CONFIRM A BROAD AREA OF
SHORTWAVE RIDGING CONTINUING OVER THE CENTRAL PLAINS...WELL TO THE
NORTH OF A NEARLY CUT-OFF LOW AND ASSOCIATED TROUGH AXIS CENTERED
FROM NORTHERN MEXICO INTO WEST TX...AND WELL-DOWNSTREAM FROM THE
NEXT SHORTWAVE TROUGH OF INTEREST JUST NOW ARRIVING ALONG THE
PACIFIC COAST. 11-3.9 MICRON SATELLITE IMAGERY DEPICTS A
SMATTERING OF MID-HIGH LEVEL CLOUDS DRIFTING OVER THE LOCAL
AREA...RESULTING IN A VARIABLE MIX OF SKY COVER GENERALLY
AVERAGING PARTLY CLOUDY. THE COMBINATION OF LIGHT BUT STEADY
WESTERLY BREEZE ALONG WITH CLOUDS DRIFTING OVERHEAD HAVE KEPT
TEMPS UP SOMEWHERE IN THE 40S ACROSS MOST OF THE CWA THROUGH THE
NIGHT SO FAR...BUT AM STILL AIMING FOR MOST AREAS TO EVENTUALLY
DROP DOWN TO LOWS SOMEWHERE IN THE 37-42 RANGE IF THEY HAVENT
ALREADY.

GETTING INTO THE DAYTIME HOURS...THE MAIN STORY IN THE MID/UPPER
LEVELS INVOLVES A CONTINUATION OF MUCH THE SAME...AS QUASI-ZONAL
FLOW/SUBTLE RIDGING PERSISTS WELL OUT AHEAD OF THE AFOREMENTIONED
DISTURBANCE APPROACHING FROM THE WEST...WHICH IS ONLY PROGGED TO
REACH THE NV/UT/ID BORDER AREA BY SUNSET THIS EVENING. AS A
RESULT...SKIES SHOULD CONTINUE TO GENERALLY AVERAGE PARTLY CLOUDY
TODAY UNDER AN EVER-EVOLVING MIX OF CLEARING AND PASSING MID-HIGH
CLOUDS. AT THE SURFACE...THE CURRENT LIGHT WEST-NORTHWEST BREEZE
REGIME WILL GRADUALLY TURN MORE SOUTHERLY MAINLY ACROSS THE
NORTHEAST HALF OF THE CWA...WHILE RETAINING MORE OF A WESTERLY
COMPONENT IN MANY SOUTHERN/WESTERN COUNTIES. THANKS TO A MUCH
WEAKER PRESSURE GRADIENT THAN YESTERDAY...SUSTAINED SPEEDS FOR
MOST OF THE DAY SHOULD NOT EXCEED 10 TO 15 MPH...ALTHOUGH WITH
DEEP MIXING POTENTIAL TO AROUND 800 MB OR HIGHER PER NAM/RAP
FORECAST SOUNDINGS...THERE WILL LIKELY BE SOME MODEST GUSTS UP
INTO THE 15-20 MPH IN MANY AREAS ESPECIALLY THIS AFTERNOON...AND
MAYBE UP TO AROUND 25 MPH MAINLY IN FAR WESTERN COUNTIES SUCH AS
THE DAWSON-FURNAS CORRIDOR. TEMP-WISE...SEE LITTLE REASON WHY MOST
PLACES SHOULDN/T MEET OR EXCEED SUNDAY/S VALUES AS LONG AS SKIES
MAINTAIN NO WORSE THAN PARTLY CLOUDY STANDING. AS A RESULT...AND
LEANING ON A MIX OF THE 00Z NAM/04Z RAP13...UPPED HIGHS 2-3
DEGREES FROM PREVIOUS ACROSS MUCH OF THE CWA...AIMING FOR A BROAD
COVERAGE OF MAINLY MID 70S IN NEB...AND UPPER 70S/NEAR 80 IN KS
ZONES. AS DISCUSSED IN THE FIRE WEATHER SECTION BELOW...DEWPOINTS
WERE LOWERED SEVERAL DEGREES FROM PREVIOUS AS MODELS SUCH AS THE
NAM APPEAR TO BE TOO AGGRESSIVE ON SHOWING AT LEAST MODEST
INCREASES IN MOISTURE TODAY...DESPITE REGIONAL OBS ALREADY THIS
MORNING CALLING INTO QUESTION WHERE THESE HIGHER DEWPOINTS WOULD
MATERIALIZE FROM.

TURNING TO THIS EVENING/TONIGHT...IN THE MID/UPPER LEVELS THE
SYSTEM APPROACHING FROM THE INTERMOUNTAIN WEST STARTS TO AMPLIFY
AND PHASE A BIT WITH ANOTHER DISTURBANCE DROPPING EAST-SOUTHEAST
ACROSS SOUTHERN CANADA...BUT ANY FORCING/SATURATION FOR
PRECIPITATION SHOULD COME NO CLOSER THAN FAR NORTHERN NEB BY
SUNRISE TUESDAY MORNING...AND IN FACT MAINLY STILL UP INTO SD.
MEANWHILE AT THE SURFACE...THE NIGHT SHOULD PROVE A BIT MORE
INTERESTING AS THE LEADING EDGES OF A FAIRLY STRONG COLD FRONT
STARTS MAKING ITS WAY SOUTHWARD INTO THE CWA. PRIOR TO THIS FRONTS
ARRIVAL...THE EVENING HOURS SHOULD REMAIN MILD AND TRANQUIL WITH
GENERALLY LIGHT SOUTHERLY BREEZES. THEN AFTER MIDNIGHT...WHILE
BREEZES WILL REMAIN RATHER LIGHT ACROSS THE SOUTHERN
CWA...NORTHERN AREAS WILL SEE INCREASING NORTH BREEZES ESPECIALLY
AFTER 09Z/4AM...WITH SUSTAINED SPEEDS BY SUNRISE UP INTO THE 13-20
MPH RANGE ACROSS ROUGHLY THE NORTHWEST HALF OF THE CWA WITH SOME
HIGHER GUSTS. THIS FRONT COULD ALSO BE ACCOMPANIED BY A BATCH OF
SOUTHWARD-MOVING LOW STRATUS CLOUDS...BUT ONLY THE FAR
NORTHERN/WEST-CENTRAL COUNTIES WOULD LIKELY SEE THIS BEFORE THE
END OF THE TONIGHT PERIOD. TEMPERATURE-WISE TONIGHT...BOTH LOWS
AND HOURLY TRENDS WILL BE QUITE TRICKY AS TEMPS COULD FALL PRETTY
EFFICIENTLY AS WINDS LIGHTEN IN ADVANCE OF THE COLD FRONT...BUT
THEN POTENTIALLY BOUNCE BACK UP AS MIXING INCREASES IMMEDIATELY
ALONG/BEHIND THE BOUNDARY AND BEFORE NOTABLE COLD AIR ADVECTION
KICKS IN. FOR NOW THOUGH MADE VERY LITTLE CHANGE TO LOW
TEMPS...STILL AIMING MOST OF THE CWA INTO THE 37-42 RANGE...OR
FAIRLY SIMILAR TO THIS MORNINGS VALUES. THESE LOWS ARE GENERALLY A
FEW DEGREES MILDER THAN A BLEND OF 00Z MET/MAV GUIDANCE...WHICH
APPEARS SLIGHTLY TOO COOL.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 506 AM CDT MON MAR 10 2014

THE MAIN CHALLENGE WILL BE DETERMINING CHANCES OF PRECIPITATION
TUESDAY AND TUESDAY NIGHT...ALONG WITH TEMPERATURES ON TUESDAY AND
TUESDAY EVENING AND PRECIPITATION TYPE.

MID TO UPPER LEVELS WILL HAVE SPLIT FLOW CHARACTERISTICS AND BE
RATHER COMPLEX. WE WILL START THE LONG TERM TUESDAY MORNING WITH A
COLD FRONT SLICING THROUGH THE CWA WHICH IS PRECEDING A SHORTWAVE
TROUGH MOVING THROUGH THE ROCKY MOUNTAINS. THIS HAS BEEN
CONSISTENTLY ADVERTISED BY NUMERICAL MODELS. SYNOPTIC LIFT IS
MODERATE AND IS MAXIMIZED TOWARD AFTERNOON AND EARLY EVENING. THERE
REALLY IS NOT MUCH FORNTOGENETIC FORCING BEHIND THE COLD FRONT TO
SPEAK OF. PRESSURE RISES STILL LOOK LIKE THEY WILL BE IN THE 3 TO 6
MB PER 3 HOUR RANGE...AND PERHAPS PEAKING OUT NEAR 7 MB PER 3 HOUR
RANGE IN THE FAR SOUTHERN CWA. THIS SHOULD ALMOST ENSURE THAT WE
WILL BE WITHIN WIND ADVISORY CRITERIA FOR TUESDAY. ALTHOUGH WIND
SPEEDS AND GUSTS WILL DECREASE BY TUESDAY NIGHT...IT WILL REMAIN
QUITE GUSTY WELL INTO THE NIGHT. FOLLOWED CLOSER TO CONSRAW FOR
HIGHS TUESDAY AND BCCONSRAW FOR LOWS. THIS COULD BE A TOUGH CALL FOR
TEMPERATURES...WITH THE NAM COMING IN A LITTLE COOLER THAN CONSRAW.
A FEW DEGREES CAN MAKE A BIG DIFFERENCE ON WHETHER ANY SNOW STARTS
IN THE EVENING OR BY AFTERNOON. FOR NOW...HAVE KEPT MOST OF ANY SNOW
MENTIONED INTO THE EVENING. PRECIPITATION AMOUNTS APPEAR LIGHT AS
ANY SYNOPTIC LIFT APPEARS TO BE QUICK-HITTING. ALONG WITH LIGHT
QPF...THE GROUND SHOULD BE FAIRLY WARM AT ITS SURFACE DUE TO THE
REMARKABLY WARM WEATHER AS OF LATE. ANY SNOW AMOUNTS WILL BE LESS
THAN A HALF INCH AND WILL BE OF LITTLE CONSEQUENCE. ALTHOUGH I HAVE
INCREASE CHANCES OF PRECIPITATION...QPF AMOUNTS AGAIN SHOULD REMAIN
LIGHT. THE 06Z RUNS OF THE NAM AND GFS HAVE BACKED OFF OF QPF
AMOUNTS COMPARED TO PREVIOUS RUNS...BUT STILL PAINT LIGHT QPF OVER
THE CWA.

A JET STREAK WILL HIT THE NORTHERN PLAINS AND HEAD INTO THE GREAT
LAKES FOR WEDNESDAY AND WEDNESDAY...BUT THIS FEATURE SHOULD BE FAR
ENOUGH AWAY TO THE NORTHEAST TO PRECLUDE US FROM PRECIPITATION ON
WEDNESDAY.

WE WILL BE VOID OF ANY MAJOR SYNOPTIC FEATURES TO SPEAK OF FOR THE
REST OF THE WORK WEEK WITH WEAK FLOW IN THE UPPER LEVELS. MILD
TEMPERATURES SHOULD OCCUR AGAIN BY LATE WORK WEEK...ALTHOUGH NOT
QUITE AS ABOVE NORMAL AS WE HAVE BEEN OVER THE PAST COUPLE OF DAYS.

THE NEXT SHOT AT PRECIPITATION COMES MAINLY SATURDAY AND SATURDAY
NIGHT. AN UPPER LEVEL RIDGE IS FORECAST TO AMPLIFY OVER THE WEST
COAST AS A DEEPENING SHORTWAVE TROUGH SLIDES SOUTH ON THE EASTERN
SIDE OF THE RIDGE...PROMPTING ANOTHER SHOT AT SOME PRECIPITATION.
FOR NOW IT LOOKS WARM ENOUGH TO BE MAINLY RAIN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 106 PM CDT MON MAR 10 2014

THE LIGHT SOUTHWEST BREEZE WILL CONTINUE THROUGH TONIGHT.
HOWEVER...A STRONG COLD FRONT WILL RACE SOUTH THROUGH KGRI AROUND
SUNRISE BRINGING A SHARP CHANGE IN WIND DIRECTION AND SPEED. THE
WIND WILL SWITCH TO NORTHERLY WITH SUSTAINED WINDS AROUND 30 MPH
AND GUSTS TO OVER 45 MPH BEHIND THE COLD FRONT. WILL ALSO SEE SOME
LOW CLOUDS MOVE IN BEHIND THE FRONT TUESDAY MORNING...BUT
DIFFICULT TO DETERMINE HOW LOW AT THIS POINT. WILL START OFF
CALLING FOR MVFR CEILINGS TUESDAY MORNING.

&&

.FIRE WEATHER...
ISSUED AT 450 AM CDT MON MAR 10 2014

COMPARED TO SUNDAY...THE OVERALL-MAGNITUDE OF FIRE DANGER ACROSS
THE CWA WILL BE LESS...THANKS TO SUSTAINED WINDS/GUSTS ONLY AVERAGING
AROUND 10-15 MPH/15-20 MPH IN MOST AREAS DURING THE PEAK OF
AFTERNOON HEATING. THAT BEING SAID...FIRE DANGER IS CERTAINLY NON-
ZERO...AS THE RELATIVE HUMIDITY ASPECT OF THE EQUATION IS AGAIN
LOOKING FAIRLY DUBIOUS WITH VALUES ACROSS THE ENTIRE CWA NOW
FORECAST TO DROP INTO THE 13-22 PERCENT RANGE FOR AT LEAST A FEW
HOURS THIS AFTERNOON...WHICH IS SOLIDLY 5-10 PERCENT LOWER THAN
PREVIOUS FORECAST INDICATED. THE MOST CONCENTRATED ZONE OF RH
VALUES AROUND 15 PERCENT OR LOWER IS FORECAST WITHIN NORTH
CENTRAL KS ZONES PORTIONS OF THE AREA. GETTING BACK TO WIND SPEEDS
THOUGH...THE LATEST FORECAST VALUES ACROSS MOST OF THE CWA
GENERALLY FALL 5-10 MPH SHORT OF CRITICAL THRESHOLDS OF SUSTAINED
20+ MPH/GUST 25+ MPH...AND AS A RESULT OF THIS WILL NOT ONLY
ABSTAIN FROM ANY HEADLINES...BUT WILL ALSO SOMEWHAT RELUCTANTLY
KEEP ANY MENTION OF NEAR-CRITICAL DANGER OUT OF THE HAZARDOUS
WEATHER OUTLOOK (HWO). THAT BEING SAID...DAY SHIFT WILL HAVE TO
KEEP A CLOSE EYE ON WIND SPEEDS ESPECIALLY WITHIN FAR WESTERN
COUNTIES SUCH AS THE DAWSON-FURNAS CORRIDOR...AS THERE ARE HINTS
PER SHORT TERM MODELS SUCH AS THE RAP13 THAT WESTERLY GUSTS COULD
POTENTIALLY SPIKE UP TO AROUND CRITICAL 25 MPH LEVELS AT LEAST
BRIEFLY THIS AFTERNOON. EVEN SO...CONFIDENCE IS REASONABLY HIGH
THAT A LARGE MAJORITY OF THE CWA SHOULD SEE WIND SPEEDS FALL WELL-
SHORT OF TRULY-PROBLEMATIC VALUES FOR SIGNIFICANT FIRE ISSUES SUCH
AS PARTS OF THE STATE OBSERVED ON SUNDAY.

&&

.CLIMATE...
ISSUED AT 450 AM CDT MON MAR 10 2014

FOR THE SECOND CONSECUTIVE DAY...ONE OF OUR TWO PRIMARY CLIMATE
RECORDS SITES...HASTINGS...COULD AT LEAST APPROACH A RECORD DAILY
HIGH...WHILE THE OTHER SITE GRAND ISLAND APPEARS TO BE SAFELY OUT
OF REACH. DAILY HIGH TEMPERATURE RECORDS FOR MARCH 10TH ARE AS
FOLLOWS:

- HASTINGS: 78 IN 1967/1936 (CURRENT FORECAST 75)
- GRAND ISLAND: 84 IN 1989 (CURRENT FORECAST 75)

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...PFANNKUCH
LONG TERM...HEINLEIN
AVIATION...WESELY
FIRE WEATHER...PFANNKUCH
CLIMATE...PFANNKUCH
Hazardous weather outlook, Mar 10, 10:41 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1041 AM CDT MON MAR 10 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
111545-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1041 AM CDT MON MAR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINDY CONDITIONS WILL DEVELOP BEHIND A COLD FRONT DURING THE DAY
TUESDAY AND LAST INTO THE EARLY EVENING. SUSTAINED NORTHERLY
SPEEDS WILL AVERAGE 25 TO 35 MPH...ACCOMPANIED BY GUSTS UP TO 50
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

Nearby

Wind Advisories in Nebraska, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.